Alert archive / Montana / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jun 9, 2014, 4:20 AM MDT for 5 counties in Montana. It took effect at Jun 9, 2014, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2014, 4:20 AM MDT (10:20 UTC)
- In effect from
- Jun 9, 2014, 12:00 PM MDT
- Expired
- Jun 9, 2014, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Gallatin County, MT, Jefferson County, MT, Lewis and Clark County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 125 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3168 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS85 KTFX 091020 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 420 AM MDT MON JUN 9 2014 MTZ118-092200- /O.UPG.KTFX.FW.A.0001.140609T1800Z-140610T0400Z/ /O.NEW.KTFX.FW.W.0001.140609T1800Z-140610T0400Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 420 AM MDT MON JUN 9 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE HELENA VALLEY IN FIRE WEATHER ZONE 118... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR THE HELENA VALLEY IN FIRE WEATHER ZONE 118. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...THE HELENA VALLY IN FIRE WEATHER ZONE 118. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...NOON TODAY UNTIL 10 PM THIS EVENING. * RELATIVE HUMIDITY...15 TO 25 PERCENT. * TEMPERATURES...HIGHS NEAR 80. * IMPACTS...THIS CRITICAL COMBINATION OF LOW HUMIDITIES AND GUSTY WINDS COULD LEAD TO RAPID AND DANGEROUS FIRE GROWTH ON ANY FIRE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jun 9, 4:09 AM MDT, 11 minutes earlier.
Area forecast discussion, Jun 9, 4:09 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 409 AM MDT Mon Jun 9 2014 .DISCUSSION...A progressive weather pattern will be in place through the short term period. A short wave trough will move through southern Alberta today with winds increasing across Central Montana and a surface cool front pushing east of the Continental Divide by late afternoon. Chance for precipitation today is generally low but an isolated shower or thunderstorm can not be ruled out late this afternoon through this evening. this wave moves east overnight leaving a westerly flow aloft over the state that will become cyclonically curved on Tuesday as a second, deeper wave moves through the Pacific Northwest then swings through Montana Tuesday evening. Chance of showers and thunderstorms looks much better with this wave and have continued the trend of increasing pops as this wave pushes through the state. It does appear that thunderstorms will become rather numerous by evening; however, the likelihood of strong to severe storms appears low as CAPE remains generally below 500 J/kg and bulk shear appears unfavorable for rotating storms. Cooler temperatures can be expected for Wednesday with isolated to scattered showers and thunderstorms. mpj Wednesday night through Monday...A large scale zonal flow pattern will continue to be the driving force over the bulk of the long term forecast. Shortwave troughs with induced ridges will continue to move through this westerly flow and will determine the potential for shower activity throughout the week. A shortwave ridge moving into the area will limit precipitation potential Wednesday night and Thursday before the next shortwave trough moves into the area Friday. Temperature are generally expected to be near or slightly below seasonal averages...with Thursday likely the warmest day of the long term period. Models once again are starting to show a potential large scale pattern change towards the end of the forecast period...unfortunately not all models have the same solution and confidence is low at this point that any particular solution is going to be close to reality by the time next weekend occurs across Montana. Suk && .AVIATION... UPDATED 0440Z. VFR conditions expected for the next 24 hours. High pressure early in period will keep area dry. High pressure will give way to approaching system from west Monday morning. West/southwest wind with gusts near to over 20 kts...near to over 30 kts near Rocky Mountain Front... will develop by the mid morning then continue through remainder of afternoon as surface low tracks across eastern Montana. With instability from approaching system and daytime heating, isolated showers possible, mainly KHVR, KLWT and KBZN locations with sites further west having lower chances of showers due to influence of downslope winds. Wind to decrease Monday evening as low moves off to east. && .FIRE WEATHER... For the Helena Valley, westerly winds of 10 to 20 mph with gusts of 30 to 40 mph can be expected this afternoon and evening. Minimum relative humidity will be between 15 an 20 percent. A lack of precipitation has resulted in finer fuels in the Helena Valley being much drier than is typical for early June. With the current fuel conditions and expected warm, dry and windy conditions this afternoon, the Fire Weather Watch has been upgraded to a Red Flag Warning in effect from Noon until 10 PM MDT. && .PRELIMINARY POINT TEMPS/POPS... GTF 77 44 70 43 / 10 10 30 50 CTB 73 42 66 40 / 10 20 40 60 HLN 81 49 75 46 / 10 10 30 30 BZN 79 44 74 42 / 10 10 30 40 WEY 71 35 71 33 / 10 10 40 20 DLN 78 45 74 42 / 10 10 20 20 HVR 79 45 72 43 / 20 20 20 70 LWT 75 43 67 41 / 10 20 30 70 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING from Noon today to 10 PM MDT this evening for the Helena Valley in Central and Southern Lewis and Clark. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:13 PM MDT | Special Weather Statement | TFX | Blaine | 47 min |
Nearby
Red Flag Warnings in Montana, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.